Alert archive / Kentucky / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 65, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Apr 25, 2015, 5:21 PM CDT for Daviess County, Kentucky. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2015, 5:21 PM CDT (22:21 UTC)
- Expired
- Apr 25, 2015, 5:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Daviess County, KY
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 25, 12:55 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.4 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 582 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 377 m²/s²
- 0-3 km storm-relative helicity
- 417 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 1:49 PM CDT, 3 hours 32 minutes earlier.
Area forecast discussion, Apr 25, 1:49 PM CDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 149 PM CDT SAT APR 25 2015 .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 127 PM CDT SAT APR 25 2015 SUPERCELLS ARE EXPECTED TO DEVELOP ACROSS FAR ERN MO INTO SRN IL IN THE 19-21Z TIME FRAME WITH LARGE HAIL AND A FEW TORNADOES POSSIBLE. SURFACE ANALYSIS AND VISIBLE SATELLITE IMAGERY INDICATE AN ALIGNMENT OF FAVORABLE FACTORS SUGGESTING A HIGH LIKELIHOOD OF SEVERE STORMS ACROSS A LARGE PORTION OF THE FORECAST AREA...ESP ALONG/EAST OF THE MS RIVER. STRONG HEATING IS RESULTING IN DESTABILIZATION BENEATH COOL TEMPERATURES ALOFT ASSOCIATED WITH THE UPPER VORT MAX/SHEAR AXIS. VISIBLE SATELLITE SHOWS CU FIELDS INCREASING ACROSS CNTRL/E-CNTRL MO WHERE THE WARMEST TEMPERATURES EXIST. MEANWHILE...A GRADUAL BREAKUP OF CLOUDS IS UNDERWAY ALONG THE WARM FRONT...AND DEWPOINTS WILL CONTINUE TO RISE INTO THE LOWER 60S. ELEVATED CONVECTION IS ALREADY DEVELOPING SW OF ST. LOUIS AND SHOULD ONLY INCREASE IN COVERAGE AND INTENSITY THIS AFTERNOON. MULTIPLE SUPERCELLS ARE THEN EXPECTED TO TREK EWD THEN SEWD ALONG A SFC FRONTAL BOUNDARY...WITH A COUPLE TORNADOES POSSIBLE IN ADDITION TO LARGE HAIL. ONCE THE SFC LOW AND FRONT MOVES EAST OF THE REGION LATER THIS EVENING...A NICE SPELL OF WEATHER SHOULD FINISH OUT MUCH OF THE REST OF THE SHORT TERM FORECAST AS HIGH PRESSURE SETTLE IN OVER THE NORTHERN PLAINS/MIDWEST. MAY BE A BIT CHILLY AT NIGHT SUN/MON..WITH TEMPS DOWN INTO THE UPPER 30S AND LOWER 40S. HOWEVER...DAYTIME TEMPS SHOULD END UP WELL INTO THE 60S. .LONG TERM...(TUESDAY NIGHT THROUGH SATURDAY) ISSUED AT 127 PM CDT SAT APR 25 2015 ECMWF SHOWS A WEAK FRONT MOVING ACROSS THE REGION WEDNESDAY INTO WEDNESDAY EVENING, PRODUCING VERY MINOR QPF, BUT BOTH GFS AND THE CANADIAN KEEP US DRY FOR THIS PERIOD. PREFER TO GO WITH THE DRY SOLUTIONS FOR NOW. MODELS THEN SHOW SURFACE HIGH PRESSURE BUILDING ACROSS THE MISSISSIPPI VALLEY LATE WEDNESDAY NIGHT INTO THURSDAY, BEING REINFORCED BY AN UPPER LEVEL RIDGE BUILDING OVER THE CENTRAL U.S. BY THE END OF THE WORK WEEK INTO THE WEEKEND. THIS WILL KEEP CONDITIONS DRY THURSDAY THROUGH SATURDAY. TEMPERATURES WILL BE A LITTLE BELOW SEASONAL WEDNESDAY AND SEASONAL THURSDAY, THEN TREND A LITTLE WARMER EACH DAY FRIDAY INTO SATURDAY AS WINDS SHIFT BACK TO THE SOUTH. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. && SHORT TERM...MEFFERT LONG TERM...RST
Hazardous weather outlook, Apr 25, 8:45 AM CDT, 8 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 845 AM CDT SAT APR 25 2015 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-261345- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 845 AM CDT SAT APR 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO REDEVELOP THIS AFTERNOON AND INTO THIS EVENING. SEVERAL OF THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS...AND POSSIBLY A TORNADO OR TWO. THE STORM PREDICTION CENTER HAS OUTLOOKED AN ENHANCED RISK OF SEVERE THUNDERSTORMS ALONG AND NORTHEAST OF A LINE FROM MARBLE HILL MISSOURI TO PADUCAH KENTUCKY TO HOPKINSVILLE...INCLUDING ALL OF SOUTHERN ILLINOIS AND SOUTHWEST INDIANA. A MARGINAL TO SLIGHT RISK OF SEVERE THUNDERSTORMS SURROUNDS THIS AREA AND EXTENDS AS FAR WEST AS VAN BUREN AND POPLAR BLUFF MISSOURI. ANY STORMS THAT DEVELOP THIS AFTERNOON SHOULD MOVE SLIGHTLY NORTH OF EAST BETWEEN 35 AND 45 MPH. THE COVERAGE AND INTENSITY OF THE THUNDERSTORMS SHOULD INCREASE RAPIDLY OVER SOUTHEAST ILLINOIS...SOUTHWEST INDIANA AND NORTHWEST KENTUCKY BETWEEN 2 PM AND 5 PM CDT. THE THREAT OF SEVERE WEATHER SHOULD DIMINISH OVER THE ENTIRE OUTLOOK AREA BETWEEN 7 PM AND 9 PM CDT TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED BEGINNING AROUND THE NOON HOUR THROUGH EARLY EVENING THIS SATURDAY. WIND AND HAIL REPORTS...AS WELL AS ANY DAMAGE REPORTS ARE APPRECIATED. SMITH/RST
In the hours before
Local storm report, Apr 25, 4:55 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
455 PM CDT SAT APR 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM TSTM WND DMG GALATIA 37.84N 88.61W
04/25/2015 SALINE IL TRAINED SPOTTER
LATE REPORT. LARGE TREE LIMBS DOWN.
&&
SMITTYLocal storm report, Apr 25, 5:11 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
511 PM CDT SAT APR 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0509 PM HAIL UNIONTOWN 37.77N 87.93W
04/25/2015 M1.00 INCH UNION KY TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED
&&
SMITTYLocal storm report, Apr 25, 5:15 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
515 PM CDT SAT APR 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0509 PM HAIL MORGANFIELD 37.68N 87.91W
04/25/2015 M1.00 INCH UNION KY EMERGENCY MNGR
QUARTER SIZE HAIL REPORTED.
&&
SMITTYLocal storm report, Apr 25, 5:16 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
516 PM CDT SAT APR 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM HAIL 10 W GOLCONDA 37.36N 88.67W
04/25/2015 E0.25 INCH POPE IL TRAINED SPOTTER
&&
RSTLocal storm report, Apr 25, 5:18 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
518 PM CDT SAT APR 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM HAIL DIXON SPRINGS 37.38N 88.67W
04/25/2015 M0.75 INCH POPE IL EMERGENCY MNGR
DIME SIZE HAIL REPORTED.
&&
SMITTYLocal storm report, Apr 25, 5:20 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
520 PM CDT SAT APR 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0519 PM TSTM WND DMG ELDORADO 37.81N 88.44W
04/25/2015 SALINE IL PUBLIC
TREE DOWN ON MOBILE HOME REPORTED.
&&
SMITTYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 4:40 PM CDT | Severe Thunderstorm Warning | PAH | Henderson, Union | 50 min |
| Apr 25, 5:18 PM CDT | Severe Thunderstorm Warning | PAH | Henderson, Union, Webster | 27 min |
| Apr 25, 5:24 PM CDT | Tornado Warning | PAH | Henderson | 18 min |
| Apr 25, 5:38 PM CDT | Special Weather Statement | PAH | Crittenden, Livingston | 52 min |
| Apr 25, 5:39 PM CDT | Severe Thunderstorm Warning | PAH | Daviess, Henderson, Hopkins, McLean, Webster | 40 min |
| Apr 25, 5:43 PM CDT | Severe Thunderstorm Warning | PAH | Crittenden, Livingston | 47 min |
| Apr 25, 6:04 PM CDT | Areal Flood Advisory | PAH | Daviess, Henderson, Hopkins, McLean, Muhlenberg, Webster | 116 min |
| Apr 25, 6:05 PM CDT | Severe Thunderstorm Warning | PAH | Daviess, McLean | 25 min |
| Apr 25, 6:12 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Crittenden, Hopkins | 48 min |
| Apr 25, 6:37 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Hopkins, Muhlenberg | 38 min |
| Apr 25, 3:23 PM CDT | Special Weather Statement | PAH | Franklin | 52 min |
| Apr 25, 3:36 PM CDT | Areal Flood Advisory | PAH | Franklin, Hamilton, Jackson, Jefferson, Perry, Wayne and 1 more | 114 min |
| Apr 25, 3:57 PM CDT | Severe Thunderstorm Warning | PAH | Franklin, Hamilton, Saline, Williamson | 33 min |
| Apr 25, 4:21 PM CDT | Severe Thunderstorm Warning | PAH | Gallatin, Saline, White | 24 min |
| Apr 25, 4:30 PM CDT | Severe Thunderstorm Warning | PAH | Franklin, Jackson, Williamson | 23 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.